MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309658
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
The following information was provided by the initial reporter: it was reported that one subject treated with a syringe of this batch had an injection reaction (sae).Additional information provided: · could you confirm about the applied treatment: how was the reported site reaction at the injection site treated? · site reaction occurred between follow up visits of the patient approx.10 days after injection.This led to medical treatment at the emergency room and anti-inflammatory treatment with antibiotics.· could you confirm ¿a patient who was treated with a syringe from this batch had a serious adverse event (sae).The incident was a site reaction at the injection site¿.What is meant by ¿site reaction¿.Patient developed an iatrogenic subcutaneous abscess in the area of the injection site and local inflammation.· any medical intervention required as a result? emergency draining of the abscess and antibiotical treatment.Skin transplantation due to impaired wound healing necessary.Was anything unusual noted with the syringe? nothing unusual was noted with the syringe.
 
Additional Manufacturer Narrative
Investigation results: since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.A physical sample is required for a more thorough evaluation and potential root cause determination.We will continue monitoring the complaint trend for the product and symptom.Batch 2012741 is considered in compliance with our product specification requirements.The complaint was not confirmed, and no capa evaluation was required per gpr-10033.This complaint type will continue to be trended within the post-market surveillance process, and any determined escalation will be managed there.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(6)- supplemental mdr - adverse event without identified device or use problem one sample and three photos of a 3 ml eurographic syringe (part number 309658) were received and evaluated.The photos show a loose syringe inside a clear bag with an orange sticker on the barrel and an unknown needle attached within the shield, captured from different angles.The physical sample, which was also loose and labeled with an orange sticker and an unknown yellow needle attached, was examined, and no defects were observed on the syringe.Based on the evaluation of both the sample and the photos, no defects were identified, and the observed condition is acceptable per product specifications.In addition, a device history record review was completed for the provided lot number 2012741.The review did not identify any rejected inspections or quality issues during production that could have contributed to the reported concern.Complaints received for this device and the reported condition will continue to be tracked and trended.Data will be captured in trend reports and monitored on a monthly basis, and the collected information is routinely reviewed by the business team to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23815629
Report Number1213809-2025-00783
Device Sequence Number10098712
Product Code FMF
UDI-Device Identifier00382903096589
UDI-Public(01)00382903096589(11)220112(17)261231(10)2012741
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number309658
Device Lot Number2012741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer12/23/2025
04/21/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date12/24/2025
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown